Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Skurten

what's the science behind IB?

what's the science behind IB? I recently started a new topical treatment using Dermalogicas products (no miracle workers, but great stuff), and I suspect i've gotten a IB after a weeks use. If I next week start taking accutane, will I get a new IB? Like, will they stack or am I "clear" from the IB after having one using topicals?

Share this post


Link to post
Share on other sites

Yes!

I am constantly wondering this myself!

I've been on accutane for 2 weeks now and am scared to get too excited just yet because im anticipating an IB.

But a part of me doesnt believe i'll get one because i was on Retin-A and antibiotics before hand, which also caused an initial breakout.

...Hmm so i dont really have an answer for you sorry :(

Anyone else? anyone?

Share this post


Link to post
Share on other sites

My derm said when you get an IB it's because whatever you are using is pushing the stuff 'out of your system.' I don't really believe this. I think it's more because it dries you out so much that your body makes even more oil which breaks you out even worse, but then your body gets used to it. Just my opinion. *shrugs*

Share this post


Link to post
Share on other sites

i'm going to guess that an initial breakout is usually going to happen, even if you're on other meds beforehand. i think it's a good thing though, b/c it shows that the new medication is working. if you're still breaking out on the old medication, then it makes sense that the new (accutane) will work better and push that shit to the surface once and for all. of course, if you start with smaller doses, the IB won't be as noticeable.

Share this post


Link to post
Share on other sites

mine isnt like an initial breakout, its kinda like accutane is failing miserbly and not doing what its soposed to be doing , lol

Share this post


Link to post
Share on other sites
Guest ThereIsHope

UUuuuuuhhhhhh don't say that. It gets me depressed.

I've been using differin and I had a HORRIBLE IB that lasted like a weeks and a half. Four week later, my skin is looking pretty good at the moment! Tons smoother, and my skin is alot less clogged. Blackheads are coming out faster, along with all the active zits as well. They usually turn into whiteheads overnight!

Since its alreadly cleaned out my skin alot, will I still get an IB from tane? I mean, if you have nothing to push up in your skin you shouldnt get one right??? :think:

Share this post


Link to post
Share on other sites

what's the science behind IB? I recently started a new topical treatment using Dermalogicas products (no miracle workers, but great stuff), and I suspect i've gotten a IB after a weeks use. If I next week start taking accutane, will I get a new IB? Like, will they stack or am I "clear" from the IB after having one using topicals?

I started Dan's CSR a month before accutane and 2 weeks into it I am totally clear.

Oh, and my derm said I can use BP for as long as I want to. I recently cut it down to once per day.

I also read a post that said that only 20% of patients experience any kind of IB.

Platinum

Share this post


Link to post
Share on other sites

I would love to really know why breakouts occur. Is it really all that rubbish just being pushed or some other reason. Anyways I'm on day ten of 60mg a day and my IB is terrible and soooo embarrassing. I wake up in the morning with about ten whiteheads, its so depressing. I can't wait for my four months to be up!!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×